Hail, Travis
- When
- May 6, 6:00 PM CST to 6:15 PM CST
- Where
- Travis County, 5 mi N of Austin
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.350, -97.750
3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 6, 5:27 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 PM CDT SAT MAY 6 2006 .AVIATION... BOUNDARY LOCATED OVER THE HILL COUNTRY ONCE AGAIN THE FOCUS OF DEVELOPING CONVECTION. SHRA/TSRA WILL MOVE E/SE AND WILL MOVE INTO THE KAUS TAF SITE BETWEEN 00Z AND 02Z. SEVERE THUNDERSTORM WATCH VALID UNTIL 02Z....WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. AFTER 05Z MVFR CIGS WILL DEVELOP AND CONTINUE THRU 15Z. WINDS WILL REMAIN LIGHT WITH A GENERAL SE DIRECTION. ANOTHER CHANCE FOR SHRA/TSRA SUNDAY AFTERNOON AND EVENING WITH SOME ONCE AGAIN REACHING SEVERE LEVELS. && .PREV DISCUSSION... (ISSUED 302 PM CDT SAT MAY 6 2006) DISCUSSION... THIS AFTERNOON THE SYNOPTIC SCALE FRONTAL BOUNDARY WAS LOCATED JUST NORTH OF THE HILL COUNTRY. ISOLATED CONVECTION WAS DEVELOPING ALONG THIS BOUNDARY ATTM DUE TO AFTERNOON HEATING AND THE PASSING OF A DISTURBANCE ROTATING AROUND THE UPPER LOW CENTERED OVER THE TEXAS/OKLAHOMA PANHANDLES. AREAS OF CONCERN THIS EVENING WILL BE THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHEAST COUNTIES OF SOUTH CENTRAL TEXAS. THESE STORMS WILL EVOLVE INTO ANOTHER MCS AND MOVE EAST SOUTHEAST ACROSS THE ABOVE MENTIONED AREA. SEVERE TSTMS WILL BE POSSIBLE THIS LATE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS ONCE AGAIN. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SVR TSTM WATCH 301 HAS BEEN ISSUED FOR THIS AREA. THE REMAINDER OF THE CWFA WILL EXPERIENCE ISOLATED TSTMS THIS LATE AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THRU TUESDAY. AN UPPER LEVEL TROF WILL MOVE INTO MEXICO BY SUNDAY NIGHT. AN IMPULSE IN ADVANCE OF THIS FEATURE WILL TRIGGER ANOTHER ROUND OF ISOLATED TO SCATTERED CONVECTION SUNDAY AFTERNOON OVER THE MOUNTAINS OF MEXICO MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS SUNDAY NIGHT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT THRU TUESDAY WITH THE APPROACH OF THE UPPER TROF AND SYNOPTIC SCALE ASCENT. DURING THIS TIME FRAME THE CHANCE OF SEVERE TSTMS AND FLOODING WILL BE AT ITS GREATEST. BASED ON THE GFS/ECMWF SOLUTIONS THE UPPER TROF AXIS WILL BE EAST OF THE REGION ON WEDNESDAY BRING AN END TO THE EXTENDED RAINFALL EVENT. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CDT SAT MAY 6 2006 TXZ171>173-183>194-202>209-217>225-228-071030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 530 AM CDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
The Ft Hood radar (KGRK), 54 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
3 hail, 1 flash flood. Local standard time, as filed.
Widespread flooding was reported across the northern parts of Austin after thunderstorms had produced general 2 to 3 inch totals with spotty amounts to 4 inches. Many of the service roads around US183 were flooded through the evening to past midnight. Water was also reported to be over RR2222, as most low roads were closed around Bull Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506724, 5506725, 5507022, 5507023.